First of all, thank you for having this board and not being required to register.
There is a skin problem that I hope someone can help me with. I will probably go to a doctor, but would like some opinions first. Firstly, I am a man and in my twenties who has never been sick and always been very hygienic.
About 4 months ago, a member of my family started getting red “pimples” on his feet that ended up slowly making their way all up his body. The doctor he went to about this had no idea what it was and simply prescribed antihistamine.
Around 2 or 3 months ago I used the (washed and rinsed in antibacterial/antifungal solution) socks from him, not worried about “catching” anything. Then, a month or so ago I noticed the same spots on my feet, which are now making their way up my legs, thigh and arms. Every single red spot is located where there is a hair coming out, and the only spots that itch (very badly, mind you) are raised. Sometimes I get an inflamed and irritated patch of skin a couple of centimetres big, which later calms down again. When I scratch, I only scratch through the clothes which (most of the time) provides me a couple to a few hours relief. After wearing rubber boots for a while, I will need to scratch, but only after pulling my legs out, which I find unusual. I only wear long pants in the boots and never had any itching/skin problems related (ingrown hairs) or unrelated to wearing boots. If I don’t scratch, the sensation can become very painful.
Also worthy of mention is my suspicion that I actually have a skin fungus on a couple of 1 inch spots in my beard. For a couple of months I noticed myself occasionally itching the same spots on my beard and on closer inspection, I noticed skin flakes coming off in those areas. I treated them for a couple of days with antifungal cream which stopped the itching and flaking, but did not continue treatment, because I still couldn’t believe that I actually had a fungus and that it may have been some other kind of irritation. Sometimes when I shower, I forget to specially shampoo my beard and after a couple of days of not shampooing it, I noticed the flaking again, as well as millimetre-sized skin-coloured football-shaped flakes at the base of the hairs. The affected hairs are quite easy to pull out. The sensation is different from the itching caused by the bumps – it feels more like something biting and digging away the skin and can also get painful.
The attached image shows my problem:
1. This is where the bumps started, and they are still there, as well as on the left foot.
2. The bumps made their way up the leg and above the knee is a week or two.
3. This appeared on the right hand overnight with an unpleasant sensation, it disappeared after a week – I wash my hands with Betadine surgical scrub and use alcoholic hand sanitizer gel which may have “repaired” the problem there.
4. You can see a scratch in the skin here – after a few days it started getting the same unpleasant “biting” sensation as in my beard and I noticed tiny white flakes on and around the scab. Frequent rinsing with Betadine and alcoholic gel almost entirely fixed the problem in that area, however, I am now getting the same red, flat (non-itching) spots at the base of the hair follicles on my arms.
5. You can see the red spots making their way up my leg in this picture.
I suspect I have a fungal problem in the beard and wherever there is a scratch on the skin AND a mite problem that started on my feet. This worries me since it may be an indicator of a weakened immune system. Never have there been skin blemishes before. I have noticed that over the last couple of years I have been getting the “sniffles” more often, as well as getting tired quicker. I have also been under stress for quite some time now. There are no dietary or shampoo/laundry powder changes.
Please share your (appreciated) thoughts, and thank you for reading this long letter.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?